Pins and needles after steriod injection,

Hi everyone my pain levels seem to have improved since i had my injection yesterday, Thankyou so much for all your messages,I have tried to look this up, but have had no success or having a blondes day Ha ha. Just like to ask , has anyone suffered with pins and needles after having the injection, or is this something to do with the RA ?

10 Replies

oldestnewest
  • Ive had a few steroid injections but never had pins and needles after.

    Hopefully someone will be along to help soon.

    Take care

    Xxxx

  • Yes Shirl I have had widespread pins and needles that lasted for anbout 3 weeks and my ESR was still high with it plus an increase in stiffness. Nothing to do with steroids for me - I don't touch them - but my research found it was a symptom of active RA and was the reason my rheumy switched me to injectable MTX. I believe its your joint inflammation pressing on soft tissue and nerves that causes it. Some people told me they often get pins and needles in the run up to a flare. The steroid will probably suppress it soon. Tilda x

  • Thanks Tilda, Its just seemed odd as i only had the injection yesterday, I have never had this before, I found i was really restless last nite, but it could of been due to me worrying as well, Which i suppose is normal when you are trying a new drug.

    Shirl Xx

  • Yes worrying about new drugs and about being diagnosed with RA is very normal indeed!

  • Hi Shirl, I'm pleased that your pain has decreased. I was diagnosed in Feb 2012 and have constant pins and needles in both hands and feet, sometimes I feel like chopping them off lol I'm am being referred to a heamotologist because my rheumy thinks it something to do with my nerves. Tilda, your research probably would explain and sounds quite feasible as my RA is still active. I had to be taken off MTX because I felt so sick and my white bloods kept dropping, does injectable MTX not give these side effects. And Shirl, please try not to worry.

    Take care

    Alison

  • Hi Alison,

    Yes injectable MTX has made a big difference to the side effects (foul taste, low mood and nausea) - until this week unfortunately when it's all come roaring back but I'm hoping it's just a one off. I don't think it makes any difference to the WBCs or liver enzymes though. If anything it's more quickly absorbed and possibly therefore more potentially toxic. But the pins and needles have all gone away now and my ESR has come down a lot for 2 months since I started injecting so I think for me it's been a bit plus. Tilda

  • About 1 in 10 people with RA get pins and needles due to the effect of RA on the nerves.

    As well, pins and needles can be brought on by breathing too quickly when we are anxious -something that often happens when we have a flare-up.

    If you have pins and needles just in one localised area, then it could be due to local swelling pressing on a nerve where the injection was given, but it would be quite local - for example just in the leg on that side if the injection was given too near the sciatic nerve in the buttock.

  • Hi Shirl.

    Worth mentioning this to your rheumatology team. It could be your RA, if the inflammation in your joints is pushing on the nerves, but best to make them aware, especially if it doesn't pass with time in case it starts to cause more of a problem.

    Kind regards

    Victoria

    (NRAS Helpline)

  • Yes, I'd definitely report the pins and needles and not just assume it was your RA.

    The restlessness could be a bit of the steroid "hyper" feeling. It can definitely cause folk to have difficulty sleeping.

  • Thankyou all for your reply, I did have a better sleep last night, And the pin and needles seem to have subsided a bit, I also have a appointment with my GP on Thursday and will definitely mention it, will let you know how i get on xx

You may also like...